MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD

ROCHE DIAGNOSTICS ETHANOL GEN.2; ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Catalog Number 05967104190
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2024
Type of Reportable Event Malfunction
Event or Problem Description
The initial reporter received a questionable ethanol gen.2 result for one patient tested on a cobas 8000 c702 module.The initial result was reported to the emergency room.The doctor questioned the result as the patient smelled of alcohol and the patient's companion confirmed the amount of alcohol the patient took, prompting the reporter to rerun the qc and the patient sample.The initial result with the patient sample in a sample cup was 6.5 mg/dl (negative).The first repeat result using the primary tube was >300 mg/dl (326.3 mg/dl).The second repeat with the patient sample in a sample cup was >300 mg/dl (336.3 mg/dl).The result of a new patient sample was >300 mg/dl (309.7mg/dl).
 
Additional Manufacturer Narrative
The serial number of the cobas 8000 c702 module is (b)(6).The investigation is ongoing.
 
Additional Manufacturer Narrative
In the initial mdr, the first line of b5 describe event or problem should have been: "the initial reporter received a questionable ethanol gen.2 result for one patient sample tested on a cobas 8000 c702 module." instead of: "the initial reporter received a questionable ethanol gen.2 result for one patient tested on a cobas 8000 c702 module." the reported module is no longer installed as it was a transitory instrument for a new cobas pro analyzer.Based on the information provided, the investigation did not identify a product problem.The cause of the event could not be determined.

Brand Name
ETHANOL GEN.2
Common Device Name
ALCOHOL DEHYDROGENASE, SPECIFIC REAGENT FOR ETHANOL ENZYME METHOD
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19182805
Report Number1823260-2024-01279
Device Sequence Number7280532
Product Code DML
UDI-Device Identifier04015630927678
UDI-Public04015630927678
Combination Product (Y/N)Y
Initial Reporter CountryIT
PMA/510(K) Number
K952839
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05967104190
Device Lot NumberASKU
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer05/06/2024
Initial Report FDA Received Date04/25/2024
Supplement Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR
Patient SexMale